Alert archive / California / Frost Advisories in 2011

Frost Advisory 1, NWS San Francisco Bay Area, CA

April 8, 2011Monterey County, San Benito County, California

NWS San Francisco Bay Area, CA issued this frost advisory at Apr 8, 2011, 9:19 PM PDT for Monterey County, San Benito County, California. It took effect at Apr 8, 2011, 11:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 9:19 PM PDT (04:19 UTC)
In effect from
Apr 8, 2011, 11:00 PM PDT
Expired
Apr 9, 2011, 7:30 AM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA

The radar

The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 4.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WWUS76 KMTR 090419
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
919 PM PDT FRI APR 8 2011

...FROST CONDITIONS EXPECTED TONIGHT...

CAZ516-518-091500-
/O.NEW.KMTR.FR.Y.0001.110409T0600Z-110409T1500Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
919 PM PDT FRI APR 8 2011

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT SATURDAY. 


* TEMPERATURE: MID 20S TO MID 30S

* IMPACTS: FROST WILL FORM AND POSSIBLY DAMAGE SENSITIVE OUTDOOR
  PLANTS. ALSO PLEASE MAKE SURE THAT OUTDOOR PETS AND LIVESTOCK
  HAVE ADEQUATE SHELTER FROM THESE COLD FROSTY CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
853 
WWUS76 KMTR 091430
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
730 AM PDT SAT APR 9 2011


CAZ516-518-091530-
/O.CAN.KMTR.FR.Y.0001.000000T0000Z-110409T1500Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
730 AM PDT SAT APR 9 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
FROST ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Apr 8, 9:05 PM PDT, 14 minutes earlier.

Area forecast discussion, Apr 8, 9:05 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
905 PM PDT FRI APR 8 2011

.DISCUSSION...AS OF 9:05 PM PDT FRIDAY...THE LATEST SATELLITE WATER
VAPOUR IMAGE IS SHOWING THE LOW PRESSURE SYSTEM...WHICH PASSED OVER
THE AREA TODAY...SLIDING SOUTH WITH ITS CENTER IN THE VICINITY OF
SAN LUIS OBISPO. KMUX DOPPLER RADAR IS SHOWING A DOWNWARD TREND IN
SHOWER ACTIVITY THIS EVENING WITH JUST ISOLATED SHOWER ACTIVITY
OVER SOUTHERN MONTEREY COUNTY. AS THE LOW DEPARTS SKIES SHOULD
BEGIN TO CLEAR OUT PROMOTING AMPLE RADIATIVE COOLING.

THE COOLEST TEMPERATURES ARE EXPECTED IN SOUTHERN MONTEREY AND SAN
BENITO COUNTIES. OVERNIGHT LOW TEMPERATURES WILL FALL TO THE MID
20S TO MID 30S IN THESE AREAS AND WILL RESULT IN PATCHY FROST
OVERNIGHT. THEREFORE HAVE ISSUED A FROST ADVISORY BEGINNING 11
PM THROUGH 8 AM SATURDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE
FORECAST AREA SATURDAY AND WILL RESULT IN DRY CONDITIONS THROUGH
AT LEAST THE BEGINNING OF THE WEEK.

&&

.AVIATION...AS OF 4:30 PM PDT FRIDAY...RADAR AND SATELLITE ARE
SHOWING SOME SHOWERS MOVING THROUGH THE AREA AS THE MAIN LOW PRESSURE
AREA CONTINUES TO SHIFT OUT OF THE REGION. EXPECT LESS CLOUDS AND
SHOWERS ENDING AFTER SUNSET WITH MORE STABLE CONDITIONS SETTING UP.
EXPECT VFR FOR TONIGHT THROUGH SATURDAY. HIGH CONFIDENCE.

VICINITY OF KSFO...VFR CONDITIONS THROUGH MONDAY. GUSTY NW WINDS
DIMINISHING LATER THIS EVENING TO AROUND 10 KT BY MIDNIGHT. HIGH
CONFIDENCE.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR FOR THE EVENING WITH LOCAL SHOWERS
UNTIL A COUPLE OF HOURS AFTER SUNSET. VFR EXPECTED FOR SATURDAY. HIGH
CONFIDENCE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS 10 TO 60 NM.
         ...SCA...PT ARENA TO PT REYES 0 TO 10 NM.
         ...NPW...FROST ADVISORY...516 AND 518.

&&

PUBLIC FORECAST: LARRY
AVIATION/MARINE: WJK
Hazardous weather outlook, Apr 8, 5:12 AM PDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
512 AM PDT FRI APR 8 2011

CAZ516>518-528-530-091215-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
512 AM PDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...FRIDAY AND FRIDAY NIGHT

SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL
HAIL POSSIBLE TODAY. DRIER WEATHER EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:30 AM PDTSmall Craft AdvisoryMTR25 hr
Apr 9, 2:14 PM PDTSmall Craft Advisory for Rough BarMTR6 hr

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.